MAUDE Adverse Event Report: ORGANOX LIMITED ORGANOX METRA; NORMOTHERMIC MACHINE PERFUSION SYSTEM FOR THE PRESERVATION OF DONOR LIVERS PRIOR

ORGANOX LIMITED ORGANOX METRA; NORMOTHERMIC MACHINE PERFUSION SYSTEM FOR THE PRESERVATION OF DONOR LIVERS PRIOR
Catalog Number D0146
Medical Device Problem Code Restricted Flow rate (1248)
Health Effect - Clinical Code Liver Damage/Dysfunction (1954)
Date of Event 06/20/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The device user (du) reported that there was little to no flow noted after the liver was connected to the device.During troubleshooting a darkened area at the top of the soft shell reservoir was noted and air was observed in the tubing.The decision was made to remove the liver and cold flush to avoid warm ischaemia time.Following additional troubleshooting, the du discovered a clot in the portal cannula.The device was cleared of air and preparation mode was achieved.It was confirmed that the du used the recommended infusions, bolus drugs & priming steps.About one hour later the du reported that the device entered low reservoir mode.This was resolved by manipulating the recirculation pump sensor resulting in the volume in the bowl recirculating into the reservoir.Ultimately, the du decided to discard the donor liver due to failure to clear lactate and failure to maintain ph even though the flows were fine once the clot was removed.
 
Additional Manufacturer Narrative
A service engineer (se) evaluated the device at the customer site.No physical defects were identified.The pinch valves had no signs of blood ingress and moved freely.The se tested the device flow at prep mode.No issues were observed.Stable flows were confirmed during liver on board mode with a service set.No issues identified during the device evaluation.Review of device event data concluded flows were as expected during the reported event when the device was in preparation mode, but the arterial pressure was low.Low arterial pressure could have been caused by a kink in the arterial line, but this could not be confirmed.No notable flow was achieved for the 24 minutes of the initial perfusion per the results of the data review.The root cause of the reported event is undetermined currently.The disposable set used during the reported event was returned to the manufacture and then sent to the supplier.A supplier corrective action request (scar) has been initiated.The scar findings are pending.
 
Additional Manufacturer Narrative
The disposable set was returned on july 2, 2024.The root cause investigation is pending.A follow report will be submitted once additional information is available.
 
Event or Problem Description
The device user (du) reported that there was little to no flow noted after the liver was connected to the device.During troubleshooting a darkened area at the top of the soft-shell reservoir was noted and air was observed in the tubing.The decision was made to remove the liver and cold flush to avoid warm ischaemia time.Following additional troubleshooting, the du discovered a clot in the portal cannula.The device was cleared of air and preparation mode was achieved.It was confirmed that the du used the recommended infusions, bolus drugs & priming steps.About one hour later the du reported that the device entered low reservoir mode.This was resolved by manipulating the recirculation pump sensor resulting in the volume in the bowl recirculating into the reservoir.Ultimately, the du decided to discard the donor liver due to failure to clear lactate and failure to maintain ph even though the flows were fine once the clot was removed.

Brand Name
ORGANOX METRA
Common Device Name
NORMOTHERMIC MACHINE PERFUSION SYSTEM FOR THE PRESERVATION OF DONOR LIVERS PRIOR
Manufacturer (Section D)
ORGANOX LIMITED
oxford science park, magdalen
centre, robert robinson avenue
oxford, oxfordshire, gb OX4 4 GA
UK  OX4 4GA
MDR Report Key19780106
Report Number3022300078-2024-00014
Device Sequence Number8068340
Product Code QQK
UDI-Device Identifier05060462240029
UDI-Public5060462240029
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/14/2024
Report Date (Section F) 07/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2024
Device Catalogue NumberD0146
Device Lot Number11146868
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date06/20/2024
Device Age11 MO
Event Location Hospital
Date Report to Manufacturer06/20/2024
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/18/2024
Supplement Report FDA Received Date08/14/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Date Report Sent to FDA07/18/2024